You are not currently logged in.
Access JSTOR through your library or other institution:
If You Use a Screen ReaderThis content is available through Read Online (Free) program, which relies on page scans. Since scans are not currently available to screen readers, please contact JSTOR User Support for access. We'll provide a PDF copy for your screen reader.
Sojourn Times in Finite Markov Processes
Gerardo Rubino and Bruno Sericola
Journal of Applied Probability
Vol. 26, No. 4 (Dec., 1989), pp. 744-756
Published by: Applied Probability Trust
Stable URL: http://www.jstor.org/stable/3214379
Page Count: 13
You can always find the topics here!Topics: Markov processes, Markov chains, Random variables, Matrices, Mathematical vectors, Probability distributions, Factorials, Infinity, Aggregation, Buffer storage
Were these topics helpful?See something inaccurate? Let us know!
Select the topics that are inaccurate.
Since scans are not currently available to screen readers, please contact JSTOR User Support for access. We'll provide a PDF copy for your screen reader.
Preview not available
Sojourn times of Markov processes in subsets of the finite state space are considered. We give a closed form of the distribution of the nth sojourn time in a given subset of states. The asymptotic behaviour of this distribution when time goes to infinity is analyzed, in the discrete time and the continuous-time cases. We consider the usually pseudo-aggregated Markov process canonically constructed from the previous one by collapsing the states of each subset of a given partition. The relation between limits of moments of the sojourn time distributions in the original Markov process and the moments of the corresponding holding times of the pseudoaggregated one is also studied.
Journal of Applied Probability © 1989 Applied Probability Trust